I too have now been off Topamax for 4 months and still have an incredible amount of hair loss/breakage.
It was prescribed to me for migraines. I had wt loss, memory loss, confusion, feelings of overwhelm/couldn't handle "life" as well while on Topamax, also had tingling hands and feet, then once I was off the med b/c of all of those side effects...that's when the hair loss began. I'm not sure when the breakage/loss will cease. *****I would not recommend this med to anyone. I wish I never took it.*****
omg!!! I finally figured out that after a year of topamax for mood disorder, that was the cause but it's still falling out like mad after a month off and i don't have alot of hair to begin with! I need someone would tell me how long it'll be before it stops because i won't date and i'm so self conscious. i own a salon so the irony's not lost on me. You all are saying it won't stop!!! I will be bald! Why don't they do ******* tests???? I'd rather be crazy than bald. How do we spread the word? I was excited about being thin and less crying but maybe we are meant to be emotional because of our hormones! I want to put the doctors and drug companies on topamax and watch them go bald.
what is the cure for my hair loss....please someone tell me....i have been off topamax for 4 months for my migraines. I was taking up to 400mg per day. I was on the drug for 4yrs. I went to 3 different hair specialist over this period of 4yrs and had holes drilled in my head and they would say it was stress, I had no stress other then hair loss. My hair has always looked like a breck girl commercial with hair down to my belt, thick, shiny it was my signature.. Then I realized about 2 plus years ago my hair is a mess, dry, very thin, barely exists below my shoulders. I am so in need of answers, I've went to a health food store today and the vitamin specialist is in unchartered territory also, I take these vitamins: biotin, prenatal, omega, b-complex, etc.. I also wash my hair with a shampoo that will take out medications in your hair.... I NEED HELP WITH MY CONT. HAIR LOSS... IT HAS NOT STOPPED SINCE I STOPPED THE DRUG.... PLEASE HELP AND LET ME KNOW IF ANYONE HAS THE CURE....
I too have experience hair loss due to Topamax and stopped taking it. I figured the hair loss would stop pretty soon so I'm suprised and unhappy to hear you all saying it is continuing for several months.
I did find a good product to cover a thinning scalp- it called Great hair day fill-in powder by Joan Rivers Beauty on QVC. I use the Blonde shade even though a have meduim brown hair because that's what she said to use unless your hair is really light. It is waterproof and stays in until you shampoo. It is a temporary fix but it comes with a brush and goes on in seconds. It makes a huge difference and my hair looks so much
thicker. I haven't found anything that makes the hair grow back other than massaging your scalp when you shampoo to stimulate the circulation and taking vitamins. Good luck to you all.
Hi, I have not taken Topomax, but I know someone who has and their hair is very thin and brittle. I've done alot of thinking about this drug and I believe that it causes weight loss because it works a bit like the Atkins Diet by putting your body into ketosis which causes the body to burn fat for energy instead of glucose. Unfortunately it doesn't discriminate what fat it burns and I think it burns good and bad fats and oils in the body such as the oils in your hair and skin causing the hair issues. I imagine your body must replenish all of these good oils before the hair recovers. I'm sorry I have no idea how long that would take or exactly what is needed, but maybe a good diet with healthy fats such as avocado, fish, nuts, and seeds might help. I wish you all luck overcoming this terrible side effect.
I took topomax for a year and my once nice thick hair has deminished to dry thin hair. I have been off topomax for a year and my hair has stopped falling out but I still have no regrowth. I have just started taking Rogain for women and I am starting to get regrowth. I wonder if I will ever have my old hair back :(
I have also gained the weight I loss back. Good luck!
Hi I have been on Topamax for about 7 months for migraines it has helped a great deal along with other treatments however the hair loss is getting really bad. Im on 150 mg per day. My hair is now really thin. I lose large clumps daily. Also my eye lashes are falling out now too. I just had lab tests run and have tried using different types of shampoo's and vitamins and supplements etc. My plan is to wean off gradually its not worth going bald.... By the other comments it sounds like even being off the medication the hair may not even grow back. for as many good things as this drug may have done it may have some side effects that for me may not be worth it.
I have taken topamax on and off for years for severe migranes. I have noticed that the hairloss begins to occur around the 100mg mark. I myself start to notice a heavier shedding and upon discontinuation a more rapid and prolonged loss. For me the hair shedding and loss depends on how long I took topamax to begin with. For instance the last round, I was on it for a year and it took three months for the toxic accumalation in my system to disapate. Afterwards my hair started to grow and thinken once again. Your hair holds toxicity from drugs you take, so its only natural for it to rid itself just as your body does after you discontinue use.
In 2007, Topamax was prescribed to me for headaches. I only took it for 2 months. My side affects were instant..... I started to feel like I wasn't myself, like I was going crazy. I was becoming majorly depressed and then just like the rest of you - HAIR LOSS started happening. I remember crying daily and thinking what's wrong with me. So, I went to my pharmacist and asked if this medication could be making me feel the way I was. He said it wouldn't surprise him - he'd seen people loose their eye sight from it. It's been just over 4 years and my hair is still falling out. Talk about frustrating and depressing all over again. I'm not sure how long this will go on for ~ it would be so nice to put it behind me. I am not bald, so my hair must be regrowing or replenishing, but it also falls out more than it can replenish. My hair is very thin, weak, dry and brittle. It is very hard to style and makes me feel ugly. If anyone out there has any other answers - I'd love to hear them. I am a Reiki Practitioner, so I have started trying daily Reiki on myself to help rid my body of the toxins. Best of luck to all of us & so sorry to hear about all of your stories.
. I am 32 years old and i have been taking topamax for about 5 mths.. im only taking 25 mg twice a day for extreme migranes. And latley i have been losing a ton of hair way more than a normal brushing. The other day i cleaned my vacumme and found tons of hair rolled up around the wheel. It wasnt until i kept typing stuff in that i found all your posts. Now i know why im losing my hair i just hope stopping doesnt make my migranes come back even worse.. thank you all so much...
It took about 6months off the drug for my hair to start growing back. For almost 6 months I blasted my body with B complex, MVI and Biotin. Then I slowly cut back. It seemed to work. I have been off the med for over a year and my hair continues to slowly growing back....but also back are my killer migraines. Good luck.
I have been on topomax for 7 months 200 mg, and have lost a good bit of my hair. I used to have think wavy hair, now just limp thin brittle hair. My doctor does not believe that this is a side effect...but I have trash bags of hair to prove it. My pharmacist says there is a 2% chance of hair loss and I guess all of us hit it. I have been gradually cutting down on my dose, now on 100 mg. and finally my hair loss is really slowing down. I am taking an extra strength hair skin and nails vitamins with biotin and fish oil tabs; as well as primrose. I am hoping those will help with new hair growth. My hair dresser cut my hair in a stacked bob to at least make it appear like I have more body than I have....this is so depressing.